Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 4, 2011, 3:12 PM CDT for 5 counties in Alabama. It was in force for 48 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 4, 2011, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 65 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:17 PM CDT | TSTM WND DMG | Harvest, AL | SEVERAL REPORTS OF ROOF DAMAGE AND SIDING DAMAGE ON BENMARK ROAD |
| Apr 4, 3:20 PM CDT | TSTM WND DMG | Athens, AL | TREES DOWN ON WEST GLENN VALLEY ROAD. |
| Apr 4, 3:24 PM CDT | TSTM WND DMG | Harvest, AL | TREES DOWN AT WALL TRIANA HWY AND PULASKI PIKE. |
| Apr 4, 3:27 PM CDT | TSTM WND DMG | Madison, AL | TREES AND POWER LINES DOWN AT BALCH AND GILLESPIE ROADS IN MADISON. |
| Apr 4, 3:30 PM CDT | TSTM WND DMG | Moulton, AL | POWER POLE AND POWER LINES DOWN IN DOWNTOWN MOULTON. |
| Apr 4, 3:40 PM CDT | TSTM WND DMG | Trinity, AL | TREES DOWN ON CR 358 IN TRINITY. |
| Apr 4, 3:40 PM CDT | HAIL 0.5 | Trinity, AL | DIME HAIL ON CR 358 IN TRINITY. |
| Apr 4, 3:53 PM CDT | TSTM WND DMG | Decatur, AL | NUMEROUS TREES AND POWER LINES DOWN ACROSS DOWNTOWN DECATUR. |
| Apr 4, 4:04 PM CDT | TSTM WND DMG | Madison, AL | ROAD SIGNS ALONG INTERSTATE 565 ARE BLOWN DOWN NEAR RESEARCH PARK. |
| Apr 4, 4:04 PM CDT | HAIL 0.5 | Madison, AL | DIME SIZED HAIL ON INTERSTATE 565 AT RESEARCH PARK. |
| Apr 4, 4:10 PM CDT | TSTM WND DMG | Huntsville, AL | 12 TO 15 INCH DIAMETER TREE BLOWN DOWN ON MOUNTAIN GAP ROAD. |
| Apr 4, 4:10 PM CDT | HAIL 1 | Huntsville, AL | HAIL RANGING FROM 1/4 INCH UP TO ONE INCH IN SE HUNTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 1:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS54 KHUN 042012
SVRHUN
ALC059-079-083-089-103-042100-
/O.NEW.KHUN.SV.W.0052.110404T2012Z-110404T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
WESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 400 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOLLAND GIN TO 15 MILES SOUTHWEST OF MT HOPE...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...LANDERSVILLE...
ELKWOOD...CHALYBEATE SPRINGS...
WREN...TANNER...
TONEY...FRENCH MILL...
FISK...CAPSHAW...
DECATUR...MADISON...
HUNTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
NUMEROUS TREES ARE REPORTED DOWN IN NORTHWEST PORTIONS OF
ALABAMA...AND WIND SENSORS HAVE REPORTED WINDS AROUND 60 MPH. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8631 3495 8628 3431 8702 3431 8773
3501 8693
TIME...MOT...LOC 2010Z 267DEG 37KT 3499 8685 3430 8762
$$
KDW2 follow-up statements
387
WWUS54 KHUN 042025
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT MON APR 4 2011
ALC059-079-083-089-103-042100-
/O.CON.KHUN.SV.W.0052.000000T0000Z-110404T2100Z/
MORGAN AL-FRANKLIN AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
325 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LAWRENCE...NORTHWESTERN MADISON...LIMESTONE...SOUTHEASTERN
FRANKLIN AND WESTERN MORGAN COUNTIES...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELKWOOD TO 10 MILES SOUTH OF MT HOPE...MOVING EAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TANNER...WREN...CADDO...TRINITY...TONEY...FRENCH MILL...HARVEST...
DECATUR...CAPSHAW...FISK...SPEAKE...GLADSTONE...HAZEL GREEN...BELLE
MINA...BASHAM...NEEL...MOORESVILLE...FLINT CITY...DANVILLE...
MADISON...MERIDIANVILLE...PLEVNA...PRICEVILLE...MOORES MILL...
NORMAL...NEW MARKET...MASSEY...HARTSELLE...REDSTONE ARSENAL...
DEPOSIT...HUNTSVILLE AND TRIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
ACROSS PORTIONS OF NORTHWEST ALABAMA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8631 3495 8628 3431 8702 3431 8773
3501 8693
TIME...MOT...LOC 2024Z 267DEG 37KT 3500 8670 3432 8747
$$
KDW630
WWUS54 KHUN 042047
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT MON APR 4 2011
ALC059-079-083-089-103-042100-
/O.CON.KHUN.SV.W.0052.000000T0000Z-110404T2100Z/
MORGAN AL-FRANKLIN AL-LIMESTONE AL-MADISON AL-LAWRENCE AL-
347 PM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LAWRENCE...NORTHWESTERN MADISON...LIMESTONE...SOUTHEASTERN
FRANKLIN AND WESTERN MORGAN COUNTIES...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FISK TO 9 MILES SOUTH OF WREN...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEEL...
MERIDIANVILLE...FLINT CITY...MADISON...DANVILLE...PLEVNA...MOORES
MILL...NEW MARKET...NORMAL...PRICEVILLE...DEPOSIT...REDSTONE
ARSENAL...HARTSELLE...MASSEY...TRIANA AND HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FOR PORTIONS OF
NORTHWESTERN AND NORTH CENTRAL ALABAMA. A TORNADO WARNING ALSO
REMAINS IN EFFECT FOR NORTHWEST MORGAN...SOUTHEASTERN
LIMESTONE...AND SOUTHWESTERN MADISON COUNTIES. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8631 3495 8628 3431 8702 3431 8773
3501 8693
TIME...MOT...LOC 2045Z 267DEG 37KT 3501 8644 3431 8728
$$
KDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:48 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 4, 1:48 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT MON APR 4 2011
.SYNOPSIS...
SEVERE WEATHER IS ONGOING ACROSS THE TENNESSEE VALLEY AT THIS
HOUR...AND WILL OVERSPREAD THE CWA FROM WEST TO EAST THROUGH THE
LATE AFTERNOON AND EVENING HOURS.
THE UPPER LEVEL LOW IS CURRENTLY NORTH OF THE GREAT LAKES REGION
MOVING EASTWARD...WITH A SECONDARY SFC LOW CENTERED OVER SW
ARKANSAS. THE SFC COLD FRONT IS DRAPED SOUTHWESTWARD INTO EAST AND
SOUTHEAST TEXAS. A SQUALL LINE IS MARCHING EASTWARD AHEAD OF THE
FRONT...AND THIS WILL IMPACT THE TENNESSEE VALLEY THIS AFTERNOON AND
INTO THE EVENING HOURS TONIGHT.
A TORNADO WATCH REMAINS IN EFFECT THROUGH 6PM THIS EVENING FOR THE
ENTIRE CWA...AS WELL AS A WIND ADVISORY UNTIL 7PM TONIGHT TO HANDLE
STRONG GRADIENT WINDS /OUTSIDE OF ANY THUNDERSTORM ACTIVITY/.
OTHER THAN THE SEVERE WEATHER IMPACTS IN THE SHORT-TERM PORTION OF
THE FORECAST...SHOWERS/STORMS ARE POSSIBLE THURSDAY INTO FRIDAY
ACROSS THE AREA /POSSIBLY LINGERING INTO THE EARLY PART OF THE
WEEKEND/...WITH ANOTHER SYSTEM ARRIVING TO START THE NEW WORK WEEK.
&&
.DISCUSSION...
AS THE SQUALL LINE ROLLS ACROSS THE AREA...ALL MODES OF SEVERE
WEATHER ARE POSSIBLE THROUGH THIS EVENING. DISCRETE CELLS AHEAD OF
THE LINE WILL BE CAPABLE OF PRODUCING LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS. THE SQUALL LINE ITSELF WILL MAINLY
PRODUCE DAMAGING WINDS ACROSS THE AREA...WITH LARGE HAIL POSSIBLE...
AS WELL AS ISOLATED TORNADOES WITH ANY BREAKS IN THE LINE THAT
DEVELOP. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM SYSTEM AS
IT IMPACTS THE AREA.
ML CAPE VALUES EXCEEDING 1000 J/KG WILL CONTINUE TO INTERACT WITH
BULK SHEAR VALUES OF 45-50KTS. HODOGRAPHS SHOW SUFFICIENT LOW LEVEL
TURNING OF THE WINDS TO CONTINUE TO SUPPORT A TORNADO THREAT IN
DISCRETE CELLS...AS WELL AS WITHIN THE LINE ITSELF. OVER THE NEXT
SEVERAL HOURS...MODELS ARE TRENDING WITH A FASTER MOTION OF THE LINE
ITSELF AS MID-LEVEL WINDS TRANSLATE TO THE SFC. THIS FASTER PACE
WOULD POSSIBLY OVERTAKE ANY DISCRETE CELLS AHEAD OF THE MAIN
LINE...BUT WE WILL CONTINUE TO MONITOR THIS TREND THROUGH THE LATE
AFTERNOON HOURS AND TRY ISSUE MESOSCALE UPDATES AS OFTEN AS POSSIBLE.
THE SQUALL LINE WILL HAVE EXITED THE CWA TO THE EAST BETWEEN 7PM
TONIGHT AND MIDNIGHT...WITH LINGERING POST-FRONTAL SHOWERS POSSIBLE
INTO THE WEE HOURS OF THE MORNING. AS THE UPPER TROF AXIS SWINGS
THRU OVERNIGHT...THE ACTIVITY WILL END FROM WEST TO EAST ACROSS THE
AREA...WITH SKIES BECOMING MOSTLY CLEAR BY SUNRISE.
TEMPERATURES TUESDAY MORNING WILL DIP INTO THE LOWER 40S IN THE
NORTHWEST AND APPROACH THE MIDDLE 50S IN THE SOUTHEASTERN PORTIONS
OF THE CWA. SOME PATCHY FOG IS POSSIBLE TOWARDS SUNRISE AS WINDS
DECOUPLE...SO WILL INCLUDE PATCHY FOG AREA-WIDE TONIGHT AFTER 09Z.
EVEN WITH WINDS ARND 5KTS OVERNIGHT WITH THE PAST FEW SYSTEMS...SOME
PATCHY FOG HAS MANAGED TO DEVELOP...SO WILL INCLUDE THIS IN THE
FORECAST FOR TONIGHT.
WITH HIGH PRESSURE BUILDING IN/CAA IN PLACE TOMORROW WITH SUSTAINED
NORTHWESTERLY WINDS OF 10-15MPH...AFTERNOON HIGHS /DESPITE AMPLE
SUNSHINE/ WILL ONLY REACH INTO THE UPPER 50S TO NEAR 60 IN MOST
LOCATIONS. WITH CLEAR SKIES OVERNIGHT TUESDAY INTO WEDNESDAY...
RADIATIONAL COOLING AND CALM WINDS WILL ALLOW LOWS WEDNESDAY MORNING
TO BE THE COOLEST OF THE FORECAST PACKAGE...DIPPING INTO THE MIDDLE
TO UPPER 30S.
AFTER A COOL START TO THE DAY THURSDAY...THE SUBTROPICAL HIGH OVER
THE SRN GOMEX WILL STRENGTHEN...ALLOWING SOUTHERLY FLOW TO DEVELOP
ACROSS THE AREA. AT THE SAME TIME...A DEEPENING UPPER LOW OVER THE
ROCKIES WILL EJECT NORTHEASTWARD TOWARDS THE GREAT LAKES REGION.
WITH THE AREA IN U/L NORTHWESTERLY FLOW...A DISTURBANCE WILL GRAZE
THE AREA THURSDAY NIGHT INTO FRIDAY. THIS WILL PROVIDE ANOTHER
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS FRIDAY. SHOWERS AND
STORMS WILL POSSIBLY LINGER INTO SATURDAY...MAINLY NORTH OF THE
TENNESSEE RIVER. THAT BEING SAID...MODEL AGREEMENT WITH THIS FEATURE
IS POOR...SO WILL LEAVE THE CURRENT FORECAST DURING THIS TIMEFRAME
AS-IS.
WITH SOUTHERLY FLOW STRENGTHENING LATER THIS WEEK...TEMPERATURES
FRIDAY THROUGH THE WEEKEND WILL BE IN THE UPPER 70S/LOWER 80S WITH
OVERNIGHT LOWS IN THE LOWER 60S.
LATE IN THE EXTENDED...ANOTHER UPPER LEVEL SYSTEM WILL DEEPEN ACROSS
THE INTERMOUNTAIN WEST AND EJECT NORTHEASTWARD ACROSS THE CENTRAL
PLAINS INTO THE GREAT LAKES REGION. THIS SYSTEM WILL DRAG ANOTHER
COLD FRONT ACROSS THE AREA TO START THE NEW WORK WEEK. MODEL
AGREEMENT WITH THE TIMING OF THIS SYSTEM IS POOR...WITH THE FASTER
SOLUTIONS SUGGESTING SUNDAY INTO MONDAY AND THE SLOWER SOLUTIONS
SUGGESTING LATE MONDAY INTO TUESDAY. FOR NOW...WILL LEAVE THIS
PORTION OF THE FORECAST AS-IS PENDING FURTHER MODEL AGREEMENT OVER
THE COMING DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 42 60 37 72 48 / 80 0 0 0 0
SHOALS 41 61 36 73 50 / 50 0 0 0 0
VINEMONT 42 59 39 70 49 / 80 0 0 0 0
FAYETTEVILLE 40 59 35 71 47 / 80 0 0 0 0
ALBERTVILLE 43 60 38 71 49 / 90 0 0 0 0
FORT PAYNE 44 59 35 71 46 / 90 0 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
12Hazardous weather outlook, Apr 4, 2:22 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 222 PM CDT MON APR 4 2011 ALZ001>010-016-TNZ076-096-097-050200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 222 PM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS OVERSPREAD NORTHWEST ALABAMA AND WILL CONTINUE TO DEVELOP AND TRACK EAST THIS AFTERNOON. DAMAGING WINDS AND VERY HEAVY RAIN ARE THE MAIN THREATS AT THIS TIME. HOWEVER...THE POTENTIAL FOR TORNADOES DEVELOPING JUST AHEAD AND ALONG OF THIS LINE WILL EXIST...CONSIDERING THE FAVORABLE LOW LEVEL ENVIRONMENT. SEVERE WEATHER IMPACTS WILL AFFECT THE I-65 CORRIDOR...INCLUDING THE HUNTSVILLE AND DECATUR AREAS BETWEEN 3 AND 4 PM. AREAS ALONG A LINE...FROM CULLMAN TO GUNTERSVILLE TO SCOTTSBORO...WILL EXPERIENCE SEVERE WEATHER CONDITIONS BETWEEN 4 AND 6 PM...AND FOR AREAS FURTHER EAST ALONG THE I-59 CORRIDOR...BETWEEN 5 AND 7 PM. THE SEVERE WEATHER THREAT WILL DIMINISH ACROSS THE AREA FROM WEST TO EAST DURING THE EVENING HOURS AS A COLD FRONT CROSSES THE AREA. IN ADDITION TO THE SEVERE THREAT...GUSTY WINDS 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL OCCUR THROUGH AT LEAST 7 PM THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON INTO THE EARLY EVENING. SS/KDW/DJN
In the hours before
Local storm report, Apr 4, 2:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM NON-TSTM WND DMG 5 WSW HUNTSVILLE 34.70N 86.66W
04/04/2011 MADISON AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN ON GOSS ROAD NEAR THE
OFFICERS CLUB AT THE REDSTONE ARSENAL.
0142 PM HAIL N RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.88 INCH FRANKLIN AL LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE RUSSEVILLE JAIL.
0145 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.25 INCH FRANKLIN AL LAW ENFORCEMENT
PEA SIZE HAIL WAS REPORTED AT THE RUSSELLVILLE POLIC
DEPARTMENT.
0150 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED IN ATHENS.
0157 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/04/2011 COLBERT AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE NORTHERN SIDE OF
CHEROKEE AND THE MARGERUM AREAS.
0230 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
04/04/2011 M60.00 MPH COLBERT AL ASOS
52 KNOT GUST MEASURED AT KMSL
&&
AMINLocal storm report, Apr 4, 2:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM NON-TSTM WND DMG 5 WSW HUNTSVILLE 34.70N 86.66W
04/04/2011 MADISON AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN ON GOSS ROAD NEAR THE
OFFICERS CLUB AT THE REDSTONE ARSENAL.
0142 PM HAIL N RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.88 INCH FRANKLIN AL LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE RUSSEVILLE JAIL.
0145 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.25 INCH FRANKLIN AL LAW ENFORCEMENT
PEA SIZE HAIL WAS REPORTED AT THE RUSSELLVILLE POLIC
DEPARTMENT.
0150 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED IN ATHENS.
0157 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/04/2011 COLBERT AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE NORTHERN SIDE OF
CHEROKEE AND THE MARGERUM AREAS.
0230 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
04/04/2011 M60.00 MPH COLBERT AL ASOS
52 KNOT GUST MEASURED AT KMSL
0234 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 M0.50 INCH LIMESTONE AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT ATHENS STATE UNIVERSITY.
&&
AMINLocal storm report, Apr 4, 2:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM NON-TSTM WND DMG 5 WSW HUNTSVILLE 34.70N 86.66W
04/04/2011 MADISON AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN ON GOSS ROAD NEAR THE
OFFICERS CLUB AT THE REDSTONE ARSENAL.
0142 PM HAIL N RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.88 INCH FRANKLIN AL LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE RUSSEVILLE JAIL.
0145 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.25 INCH FRANKLIN AL LAW ENFORCEMENT
PEA SIZE HAIL WAS REPORTED AT THE RUSSELLVILLE POLIC
DEPARTMENT.
0150 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED IN ATHENS.
0157 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/04/2011 COLBERT AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE NORTHERN SIDE OF
CHEROKEE AND THE MARGERUM AREAS.
0230 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
04/04/2011 M60.00 MPH COLBERT AL ASOS
52 KNOT GUST MEASURED AT KMSL
0234 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 M0.50 INCH LIMESTONE AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT ATHENS STATE UNIVERSITY.
0240 PM TSTM WND GST WHITEHEAD 34.89N 87.33W
04/04/2011 E60.00 MPH LAUDERDALE AL TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED 60 MPH WIND GUST. REPORT
RELAYED BY AMATEUR RADIO.
&&
AMINLocal storm report, Apr 4, 2:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
257 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM NON-TSTM WND DMG 5 WSW HUNTSVILLE 34.70N 86.66W
04/04/2011 MADISON AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN ON GOSS ROAD NEAR THE
OFFICERS CLUB AT THE REDSTONE ARSENAL.
0142 PM HAIL N RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.88 INCH FRANKLIN AL LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED AT THE RUSSEVILLE JAIL.
0145 PM HAIL RUSSELLVILLE 34.51N 87.73W
04/04/2011 E0.25 INCH FRANKLIN AL LAW ENFORCEMENT
PEA SIZE HAIL WAS REPORTED AT THE RUSSELLVILLE POLIC
DEPARTMENT.
0150 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 E0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED IN ATHENS.
0157 PM TSTM WND DMG CHEROKEE 34.76N 87.97W
04/04/2011 COLBERT AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE NORTHERN SIDE OF
CHEROKEE AND THE MARGERUM AREAS.
0230 PM TSTM WND GST MUSCLE SHOALS 34.74N 87.67W
04/04/2011 M60.00 MPH COLBERT AL ASOS
52 KNOT GUST MEASURED AT KMSL
0234 PM HAIL ATHENS 34.80N 86.97W
04/04/2011 M0.50 INCH LIMESTONE AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT ATHENS STATE UNIVERSITY.
0240 PM TSTM WND GST WHITEHEAD 34.89N 87.33W
04/04/2011 E60.00 MPH LAUDERDALE AL TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED 60 MPH WIND GUST. REPORT
RELAYED BY AMATEUR RADIO.
0245 PM TSTM WND DMG LESTER 34.99N 87.15W
04/04/2011 LIMESTONE AL TRAINED SPOTTER
TWO TREES DOWN 5 MILES SOUTH OF THE LAUDERDALE COUNTY
LINE AT THE TENNESSEE STATE LINE IN WESTERN LIMESTONE
COUNTY BETWEEM SALEM AND LESTER.
&&
AMINLocal storm report, Apr 4, 3:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
309 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 SSW LEGGTOWN 34.94N 87.07W
04/04/2011 LIMESTONE AL EMERGENCY MNGR
TREES DOWN AT EASTER FERRY AT CABBAGE RIDGE ROAD.
&&
AMINLocal storm report, Apr 4, 3:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
04/04/2011 LAWRENCE AL EMERGENCY MNGR
TWO POWER POLES BLOWN DOWN IN TOWN CREEK OFF HWY 101
SOUTH
0307 PM TSTM WND DMG TOWN CREEK 34.68N 87.41W
04/04/2011 LAWRENCE AL EMERGENCY MNGR
POWER LINES DOWN ON A TRACTOR TRAILER
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:54 PM CDT | Special Weather Statement | HUN | Colbert | 36 min |
| Apr 4, 1:09 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 21 min |
| Apr 4, 1:24 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
| Apr 4, 1:35 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 40 min |
| Apr 4, 2:00 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 30 min |
| Apr 4, 2:05 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 25 min |
| Apr 4, 2:12 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 33 min |
| Apr 4, 2:41 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 34 min |
| Apr 4, 3:06 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 114 min |
| Apr 4, 3:42 PM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 33 min |
| Apr 4, 3:55 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 35 min |
| Apr 4, 3:59 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Marshall, Morgan | 46 min |
| Apr 4, 4:27 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 33 min |
| Apr 4, 4:43 PM CDT | Special Weather Statement | HUN | Morgan | 32 min |
| Apr 4, 4:59 PM CDT | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 3 hr |
| Apr 4, 5:03 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 27 min |
| Apr 4, 5:19 PM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| Apr 4, 5:29 PM CDT | Special Weather Statement | HUN | Limestone, Madison, Marshall, Morgan | 31 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 26 min |
| Apr 4, 5:50 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 40 min |
| Apr 4, 6:13 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 32 min |
| Apr 4, 6:23 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 22 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Apr 4, 6:30 PM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.